An Arzela-Ascoli theorem for immersed submanifolds
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 16 (2007) no. 4, pp. 817-866.

La version classique du théorème d’Arzela-Ascoli, qui est d’une très grande importance dans plusieurs domaines mathématiques, nous donne un résultat de compacité pour des familles de fonctions en termes de majorations des dérivées de ces fonctions. Dans cet article, inspiré par un résultat récent de Corlette, on montre un résultat de compacité analogue pour des familles de sous-variétés immergées ne dépendant que de majorations sur les dérivées des secondes formes fondamentales de ces sous-variétés. On montre ensuite comment obtenir le résultat de Corlette comme un corollaire immédiat.

The classical Arzela-Ascoli theorem is a compactness result for families of functions depending on bounds on the derivatives of the functions, and is of invaluable use in many fields of mathematics. In this paper, inspired by a result of Corlette, we prove an analogous compactness result for families of immersed submanifolds which depends only on bounds on the derivatives of the second fundamental forms of these submanifolds. We then show how the result of Corlette may be obtained as an immediate corollary.

@article{AFST_2007_6_16_4_817_0,
     author = {Smith, Graham},
     title = {An {Arzela-Ascoli} theorem for immersed submanifolds},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {817--866},
     publisher = {Universit\'e Paul Sabatier, Institut de math\'ematiques},
     address = {Toulouse},
     volume = {Ser. 6, 16},
     number = {4},
     year = {2007},
     doi = {10.5802/afst.1168},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/afst.1168/}
}
TY  - JOUR
AU  - Smith, Graham
TI  - An Arzela-Ascoli theorem for immersed submanifolds
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2007
DA  - 2007///
SP  - 817
EP  - 866
VL  - Ser. 6, 16
IS  - 4
PB  - Université Paul Sabatier, Institut de mathématiques
PP  - Toulouse
UR  - http://www.numdam.org/articles/10.5802/afst.1168/
UR  - https://doi.org/10.5802/afst.1168
DO  - 10.5802/afst.1168
LA  - en
ID  - AFST_2007_6_16_4_817_0
ER  - 
Smith, Graham. An Arzela-Ascoli theorem for immersed submanifolds. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 16 (2007) no. 4, pp. 817-866. doi : 10.5802/afst.1168. http://www.numdam.org/articles/10.5802/afst.1168/

[1] Cheeger (J.).— Finiteness theorems for Riemannian manifolds, Amer. J. Math. 92, p. 61-74 (1970). | MR 263092 | Zbl 0194.52902

[2] Corlette (K.).— Immersions with bounded curvature, Geom. Dedicata 33, no. 2, p. 153-161 (1990). | MR 1050607 | Zbl 0717.53035

[3] Gromov (M.).— Metric Structures for Riemannian and Non-Riemannian Spaces, Progress in Mathematics, 152, Birkhäuser, Boston, (1998). | MR 1699320 | Zbl 0953.53002

[4] Petersen (P.).— Riemannian Geometry, Graduate Texts in Mathematics, 171, Springer Verlag, New York, (1998). | MR 1480173 | Zbl 0914.53001

[5] Smith (G.).— Special Legendrian structures and Weingarten problems, Preprint, Orsay (2005).

[6] Smith (G.).— Thèse de doctorat, Paris (2004).

Cité par Sources :